Withdrawl as Birth Control?
I have had sex with my husband several times within the last 6 weeks. We do not use condoms but he does not ejaculate inside of me. My period ended on 12/3/07 and on 12/10/07 I started spotting lightly. This has never happened before. Is it too early to take a pregnancy test? What do you think this means?
Are you trying to get pregnant? If not, I would strongly recommend considering another method of birth control. The estimated failure rate for the withdrawal method of birth control is 20%. That means that up to 20 women out of every 100 who use withdrawal as their contraceptive method will get pregnant within one year. The problem is that pre-ejaculate fluid is released prior to withdrawal. This does contain sperm. The other concern is that re-inserting the penis, after ejaculating outside the vagina, is not safe either. Within the first few hours after ejaculation there is some sperm left in the urethra. It is not too early to do a pregnancy test. A pregnancy test can be performed accurately 7 to 10 days after intercourse. As for why you are spotting, this can be caused by a number of different reasons. I recommend you make an appointment to see your health care provider or a nurse practitioner at the Student Health & Counseling Center for further evaluation.